Hello all! I have been on Effexor for about a year now, recently getting my dose upped to 225mg. It has been alright as I’m still in the adjustment period. Although, when I miss a dose I feel like I can almost immediately tell. I get this odd nausea sensation and a weird “headache” in my forehead/ eye area. I figure it’s just a side effect of missing it but does anyone have any tips on how to ease the uncomfortable feeling of it in the meantime? I have been toying with the idea of switching anyway, and this definitely pushes the idea further... ugh!
Hi, Flowerchild! In sensitive people missing even one dose of an antidepressant can bring on the early symptoms of discontinuation syndrome ~ similar to the side effects some people experience when starting the medication. Headaches, nausea, irritability, etc. are all common.
There's not much you can do except treat the symptoms... or obviously, try not to miss any doses.
If, for some reason, you do decide it's worth the risk of stopping your meds please consult your doctor for a reducing dose schedule which will safely discontinue the drug, but may take weeks. Discontinuation syndrome from most psychotropic drugs can be very tough and Effexor, although a wonder drug in my opinion, is one of the hardest to quit.
Best regards, Wildcat
Flower; Yes I have to agree with my friend Wildcat, Effexor as well as it works for those on it you also feel like withdrawals very easy just one dose. So learn from this get a pill reminder at the store so you can always look and see if you have taken it before you leave the house Or at least get used to taking it at the same time each day. personally, I would stay on this if it works I went through so many before this. And just let you know if it is helping you many people no matter which drug they change can't seem to get back to where they were when it was working before so think it over well before you talk to the doctor about changing. Chuck1957
I was on Effexor for a year but it didn’t help me. If I was even one hour late I was dizzy & felt like crap all day. When I stopped this med I was put on Prestiq and weaned off of that. Supposedly it’s easier to wean off this way. The doc told me I’d be able to be off the meds in a few weeks. I weaned off over 2 months & still has the side effects. Unfortunately I’ve not found an antidepressant that works, even with a cheek swab for testing to hopefully know which meds would work. Do not stop suddenly & just be warned that most docs, even psych docs don’t know how hard it is to stop these meds. Best of luck.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Jan 2010 • 31 answers
Posted 24 Feb 2014 • 2 answers
Posted 7 Dec 2016 • 1 answer
Posted 12 Jan 2017 • 1 answer
Posted 17 days ago • 0 answers